|Do I need all of these
Oct 1, 2009
I found out about my HIV when I had to be hospitalized for PCP in Feb 09. At that point my CD4 was 176 and VL 410,000. I started Truvada, Reyataz and Norvir two weeks later. My last lab was August 17th and my CD4 is 538 and my VL less than 50. With this last lab they noticed my Glucose was 141 and my Insulin was 194. So they put me on metiformin to help control the insulin resistance. My 2 questions are: 1. DO you have to take the Norvir. I have talked with several people who only take Turvada and Reyataz.? 2. Where can I expect my CD4 to level out at or will it just keep getting higher. I am 49 years old while male non smoker not history of heart issues and no BP issues. Never used drugs. I have lost about 11 pounds after starting the metiformin by exercising and watching what I eat. It seems to be lower my glucose level from the 141 to around 109 when I check it in the mornings. Not sure if one of the meds is causing the insulin issues. Stats 203lbs 5 10 height.
| Response from Dr. McGowan
Glad to hear about your good response to treatment.
There is a drug interaction between tenofovir (which is part of Truvada) and Reyataz which causes the reyataz levels to be decreased. The norvir works by slowing down the metabolism (breakdown) of reyataz by the liver and keeps its blood level up, which counters the effect of the tenofovir. So without the norvir the regimen will be out of balance and the reyataz level may drop too low to keep the virus suppressed. Everyone metabolizes meds at a different rate but unless blood levels are measured it would not be advisable to stop the norvir (especially you seem to be a good sized guy).
The "normal" CD4 count for any individaul is unique. It could be anywhere from the 400s to over 1500. A good way of figuring out how high your CD4 might go is to look at the measurement of the CD4 to CD8 ratio (the balance between the CD4 count and the CD8 cell count). When that gets above 1.0 you are pretty much at your normal count.
I think that staying on a healthy diet and excercise is the best way to deal with your high sugar values. Keep up the good work.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes A Symptom Of Acute HIV Infection?
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Sore Throat After Broken Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.